Branching quantification v. two-way quantification (2009)

Title Branching quantification v. two-way quantification
Published in Journal of Semantics, Vol. 26, No. 4, p.367-392. ISSN 01675133.
Author N. Gierasimczuk; J. Szymanik
Date 2009
Type Article
Abstract We discuss the thesis formulated by Hintikka (1973) that certain natural language sentences require non-linear quantification to express their meaning. We investigate sentences with combinations of quantifiers similar to Hintikka's examples and propose a novel alternative reading expressible by linear formulae. This interpretation is based on linguistic and logical observations. We report on our experiments showing that people tend to interpret sentences similar to Hintikka sentence in a way consistent with our interpretation.
OpenURL Search this publication in (your) library
Persistent Identifier urn:nbn:nl:ui:29-336593
Metadata XML
Repository University of Amsterdam

Go to page top
Go back to contents
Go back to site navigation